Sunday , April 18 2021

Here's how to use the naloxone kit in an opioid overdose situation



Approximately 200 people from all cultures, age and experience – parallel, accidentally, wide demographics faced with overdose of opioids – On Thursday morning, a naloxone training session was affixed to the center of the Telus Tower.

Participants at the event organized by Telus Health in conjunction with Vancouver Coastal health care were provided with naloxone kits and a demonstration of how to use it.

Numbers were a big part of the presentation: nearly 1,500 dead B.C. Only in the opioid crisis – 4,000 across Canada in 2017 – figures that, if not exceeded, could be replicated by the end of the year.

"This is the most urgent issue of our generation's health," said Keith Ahamad, researcher at B.C. Substance Use Center.

Before getting into the demonstrations and the more frequently asked questions about naloxone, public health officials put the stage at horrific numbers: 81% of deaths caused by overdose B.C. last year were related to fentanyl; men between 19 and 59 years old are more likely to die; two thirds of deaths from overdoses were people who were only drug users; Since 2012, 120,000 Naloxone kits have been used for 30,000 overdose cases.

"It's rare that I meet someone who has not been personally affected by the crisis," said Miranda Compton, director of regional affiliation and regional prevention programs at Vancouver Regional Health Regional Health Center.

The focus point of the training session was marked with the acronym S.A.V.E.M.E.

Before explaining what it means, Sally Kupp, clinical teacher at Vancouver Coastal Health, began with some initial points of speech: do not take medicine alone and take small doses.

The coup also explained the main differences between opioid and stimulant overdoses. Stimulants such as cocaine, amphetamines, crystalline forest and ecstasy can be immune to naloxone, but as some types of medicines are mixed, naloxone can be administered in the same way. Signs of overdose of stimulant include anxiety, paranoid, warm skin temperature and sweating.

Opioid overdoses vary considerably and include slow or unresponsive breathing, slowly or impulselessly, blue lips and blue limbs, low body temperature and non-response.

As soon as the marks are recognized, this is where S.A.V.E.M.E. come in

Stimulate:

* call, ask for help and call 911.
* touch the legs over the dose that exceeds the dose.
* those who do not activate the answer, create a fist and rub it against the sternum to start the answer.

Path:

* Check the mouth of a person to remove obstacles, such as a syringe or resin cap.
* Use gloves, if available, and the syringe, with a cap still in place, is in the naloxone kit to clear the barrier.
* with your hands on the human chin and forehead, pull your head back to open the airway.

Ventilate:

* Put the mask provided in the naloxone kit. If the mask is not available, use a piece of cloth.
* Head back, squeeze your nose and give two breaths.
* Check in the chest to see if it increases with every breath.
* Continue with one breath every five seconds while the person breathes and the first reagents arrive.

Appreciate:

* Does the person breathe? Re-evaluate every five seconds
* Does the color of the skin return to normal?
* Is the temperature rising?

Treat:

* Each kit contains three vials of naloxone and three syringes.
* Hold the vial at the top and turn it around.
* Put the vial up with your thumb, pointing away from the body.
* Drag the contents of the vial into the syringe, ensuring that the needle reaches the bottom of the vial to form all the medicine.
* Turn the syringe so that the needle is facing upwards and push the plunger until most of the air is gone.
* Insert the needle into a large muscle at the 90-degree angle: glute, quadracycle, or trapezium.
* Wait until the push-button clicks, which means the needle is drawn into the syringe.
* When this happens, continue to air every five seconds.

Rate / support:

* Check that the person responds to naloxone, and continue for one breath every five seconds.
* If there is no answer for three or five minutes, enter another naloxone dose
* when the first response reactors arrive, give them all the possible details: what type of drug was used, the amount of naloxone administered, the over-dosage breathing pattern, and the breathing you have given them.

The coup noted that naloxone works anywhere from 20 to 90 minutes and that CPR is not necessarily required for opioid overdose.

"If you are a witness to someone overdose, it is primarily a respiratory problem, not a heartbeat problem. They may still have an impulse," she said.

Naloxone kits are available at www.towardtheheart.com.


Source link